MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET
Catalog Number 0067590
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The original sample was not returned.Pictures of the fragment removed from the patient were provided.The pictures confirmed the piece to be a portion of the simpulse device.There was a piece of the irrigation connector tube securely bonded into the showerhead tip body.The irrigation connector tube had fractured just below the bonded joint.Based on the pictures provided, it appears the component may have fractured due to the forces applied to the device by the user during use.There is no way for us to conclusively identify what condition or combination of conditions were created to produce that force.A lot number was not provided, therefore, a review of the manufacturing records could not be performed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned for evaluation.
 
Event or Problem Description
It was reported that a simpulse solo was used on the patient to irrigate a left arm wound.The device was then discarded.One week later when the patient returned for an additional wound irrigation it was discovered that the tip had broken off of the previous device and was in the wound.The entire piece was retrieved and there were no fragments left behind.The patient did not show any adverse reaction to the detached piece and it was removed from the wound without additional medical or surgical intervention.The wound was then irrigated with no further issue.

Brand Name
SIMPULSE SOLO SUCTION IRRIGATOR
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7370688
Report Number1213643-2018-00756
Device Sequence Number69468
Product Code FQH
UDI-Device Identifier00801741010132
UDI-Public(01)00801741010132
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0067590
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1